MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 9MM X 35MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 9MM X 35MM; SCREW, FIXATION, BONE
Catalog Number 72201783
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a posterior cruciate ligament (pcl) procedure, when the biosure ha screw was being inserted into the tibial tunnel, pieces of the screw broke upon insertion.The screw and the loose pieces were successfully removed from the patient.It is unknown if there was a delay.The procedure was finished with a smith and nephew back up device.No further complications were reported.
 
Event or Problem Description
It was reported that during a posterior cruciate ligament (pcl) procedure, when the biosure ha screw was being inserted into the tibial tunnel, pieces of the screw broke upon insertion.The screw and the loose pieces were successfully removed from the patient with the help of forceps.The procedure was finished with a smith and nephew back up device used in the originally drilled bone hole previously prepared with a 9mm biosure tap.No delay or further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
BIOSURE HA 9MM X 35MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17393403
Report Number1219602-2023-01342
Device Sequence Number15129662
Product Code HWC
UDI-Device Identifier03596010611796
UDI-Public03596010611796
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Catalogue Number72201783
Device Lot Number50823759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/28/2023
10/04/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/07/2023
10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexMale